Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 176, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 27, 1999, 3:00 PM CDT for Baldwin County, Alabama. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1999, 3:00 PM CDT (20:00 UTC)
- Expired
- Jul 27, 1999, 4:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Baldwin County, AL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1588 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 271958 SVRMOB ALC003-272100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT TUE JUL 27 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 400 PM CDT * AT 254 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF DAPHNE OR 5 MILES EAST OF FAIRHOPE... MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - FAIRHOPE BY 315 PM CDT MONTROSE BY 330 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HE(AVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:28 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 27, 2:28 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 228 PM CDT TUE JUL 27 1999 STILL HOT AND HUMID AND LOOKS TO STAY THIS WAY FOR ANOTHER FEW DAYS. ETA/NGM HAVE ONE UPPER HIGH CENTER NEAR FORECAST AREA ON WEDNESDAY WITH DEEPER LAYER MOISTURE PUSHED A BIT MORE TO THE SOUTH AND WEST OF AREA. WILL LIKELY BE A FEW STORMS INLAND UNTIL SUNSET TODAY... ESPECIALLY SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. THINK ONLY SCATTERED SEA BREEZE ACTIVITY WILL BE SEEN TOMORROW WITH HIGH CENTER CLOSER TO AREA SURPRESSING ANY INLAND ACTIVITY. SEA BREEZE TSTMS SHOULD START OVER THE PANHANDLE LATE WEDNESDAY MORNING AND MOVE WESTERLY UNDER THE DOMINANT EASTERLY MID LEVEL FLOW...SIMILIAR TO TODAY. SURFACE FLOW TO REMAIN WESTERLY. MINIMUMS HAVE BEEN BELOW HEAT ADVISORY LEVELS BUT WILL CONTINUE TO HIGHLIGHT HEAT INDEX. PRELIM NUMBERS... MOB BB 073/094 074/094 074 11121 PNS BB 074/092 073/093 075 11121 GZH BB 072/097 072/096 072 11111 DTS BB 075/089 075/089 075 11121 61A BB 071/097 072/096 072 11211 2RO BB 071/097 072/096 072 11211= MOB=MOBILE REGIONAL PNS=PENSACOLA REGIONAL DTS=DESTIN FL GZH=EVERGREEN AL 61A=CAMDEN AL(WILCOX COUNTY) 2RO=WAYNESBORO MS(WAYNE COUNTY)
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.